MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 23MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 23MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the edwards field clinical specialist, during a transcarotid transcatheter aortic valve replacement procedure with a 23 mm sapien 3 ultra resilia valve, the valve was unintentionally deployed 60:40 aortic/ventricle position and an attempt was made to post dilatate due to minimal under-expansion.Following post dilation, it was observed that the valve had migrated toward the ventricle.A second valve was prepared, and an attempt was made to deploy this valve just above the previously implanted valve to prevent further migration.During advancement of the delivery system, the delivery system nosecone dislodged the first valve, resulting in migration of the valve into the left ventricle.A 22 mm balloon was advanced within the migrated valve and inflated, and an attempt was made to pull the valve back into the annulus; however, this attempt was unsuccessful.The second valve was never deployed, as it was safely removed with the delivery system.A decision was then made to proceed with an open surgical procedure to rescue the embolized valve and implant a surgical valve.The patient remained stable throughout the procedure and was reported to be intubated following the intervention.The devices were not available for return, as they were discarded.There was no perceived patient related or procedural reason for the valve migration.
 
Additional Manufacturer Narrative
The investigation is ongoing.This report is 2 of 2 being submitted for this complaint.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA VALVE, 23MM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24716751
Report Number2015691-2026-13600
Device Sequence Number20330880
Product Code NPT
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL23A
Device Catalogue Number13495890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale